Went to the doc for annual check up. He told me I have mild hypertension. That I may have to take medication for it. I have been monitoring it at home. Its around 155 over 90 usually.
any adverse side effects on the medication? I have a feeling I will be on one soon. Im thinking its gentetics and stress. my job gets me pretty heated at times.Dancer said:Me too. I am taking lysinopril. I do notice that after spinning for a while my BP will fall rather dramatically (e.g 140s/90s to 120s/70s). Without the drug I was sometimes hitting 160/100 (I have an annoying habit of having a high BP in a doctors office). I am not sure what this all means and have not gotten very clear answers from either my GP or a cardiologist about whether its the average, maximum or minimum BP that matters most (my GP suggested taking several readings a week at random times). I also have been concerned about my BP falling too low after a long ride.
So if you learn anything about these issues regarding athletic individuals who otherwise have no risk factors and elevated BP, I would like to hear of it.
Not on med nor the resperate but I have also heard good things about the device.TiCruiser said:I have dealt with borderline high BP most of my adult life.
When I was single and living a monks life (Essentially the same as DASH) my blood pressure was pretty good. Later, I finally ended up on medicine for about a year until I discovered this little gem. It is a bit pricey, but it has worked for me well enough that I had to stop the meds. I was usually in 140's over high 70s. The day the doc checked me (no meds for 3 weeks) I checked at 112/68. 120's over 70s are more typical for me now.
If you think it's stress related, the breathing thing that TICrusier mentioned seems a viable option. I spent a while reading the research and I can see it possibly being good for stress induced high BP. I would try something like this first though before I would spend the money for the Resperate device. http://www.wikihow.com/Lower-High-Blood-Pressure-Using-Slow-Breathing-with-Music Just because I'm cheap. Personally, I don't want to deal with drugs and side effects if I don't have to.Im thinking its gentetics and stress. my job gets me pretty heated at times
Well, it is a loop diuretic. Is it possible you were dehydrated when you were outside? A loop diuretic would only intensify your dehydrated state, hence the dizzy spells and lightheadedness.kevhogaz said:Watch out for Hydrchlorothiazide, too. It's one of the BP drugs, that is sensitive to sun light. When I was on it, and spent a lot of time outside, I'd get dizzy spells, and a couple of times, I almost fainted/passed out. No bueno if you're on the bike.
I'm on a combo of Benazapril, and a very small dose of the Hydrchlorothiazide.
Take the pills, whether you feel you need 'em or not. It's real hard to ride a bike, after you've stroked out.
Just to be nitpicky, HCTZ is not a loop diuretic. It acts on the distal convoluted tubule. Drugs like furesomide (aka Lasix), on the other hand, act on the ascending loop of henle, so they are referred to as loop diuretics. Loop diuretics are typically the ones to make you more volume depleted, rather than drugs that act on the DCT (HCTZ).BuckeyeBiker said:Well, it is a loop diuretic. Is it possible you were dehydrated when you were outside? A loop diuretic would only intensify your dehydrated state, hence the dizzy spells and lightheadedness.
Yes, I did have a problem with the original dose. I would feel light headed when rising from a chair and would bend over to lower my head for a bit to deal with it. I told my doctor about this and she suggested at the time to possibly lower the dose (10 mg). But I was thinking that the BP numbers were good so I thought I could deal with a little dizziness. Anyway, last September, while making coffee in the morning, I completely lost consciousness and ended up in the ER. $20,000 later, no evidence of heart, cardiovascular or neurological problems was found. (I still don't understand why they don't take me seriously about their treadmill stress test when I tell them what my maximum heart rate is and whether or not I am working hard). Anyway, I couldn't drive (state law) for 3 months (like this is a bad thing for a cyclist ;-), and for a time was told to lay off the drug. But my GP wanted me to try again at a 5 mg dose which is what I take now. I am still trying to figure out whether at this dose level I have any issues with side effects. I don't feel the lightheadedness but I have felt a kind of mental fog in the mornings and some oddness with my visual field every now and then.roadandtrail said:any adverse side effects on the medication? I have a feeling I will be on one soon. Im thinking its gentetics and stress. my job gets me pretty heated at times.
Your pressure pulse is 65 which is wide. And regarding age, when you get over 40, doctors (intelligent ones) look more at the systolic number (upper). My lower number runs 85-90 but the upper runs only 120-124, which gives me a narrow pressure pulse. My doctor said he wold NOT put anyone on meds with a systolic number that low.roadandtrail said:I have been monitoring it at home. Its around 155 over 90 usually.